Arkansas, 2019

Heat in Arkansas, July 8 to 10, 2019

July 8 to 10, 2019 · NWS MEG · 10 events in 10 counties and zones

Upper level high pressure prevailed across the Mid-South. Heat and humidity combined to create dangerous conditions with heat index values of 105 degrees or greater across the Mid-South.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Upper level high pressure prevailed across the Mid-South. Heat and humidity combined to create dangerous conditions with heat index values of 105 degrees or greater across the Mid-South.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 8, 9:43 AM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 8, 9:43 AM CST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1043 AM CDT Mon Jul 8 2019

.UPDATE...Morning Update.

Forecast looks to be in good shape. Will likely issue a heat
advisory for tomorrow with the afternoon update as heat indices
are expected to exceed 105 degrees along and West of the
Mississippi River. We should see showers and thunderstorms develop
across the Midsouth over the next couple of hours as temperatures
rise into the lower 90s.

30

&&

.PREV DISCUSSION... /issued 613 AM CDT Mon Jul 8 2019/

Skies are cloudy across portions of west Tennessee with mostly
clear skies over the remainder of the Mid-South. Temperatures
early this morning are in the 70s. A weak frontal boundary extends
from eastern Kentucky through west Tennessee and into northern
Oklahoma.

The front will drop slowly south today with some thunderstorms
expected to develop across the Mid-South mainly during the
afternoon. Temperatures will remain seasonally hot with highs in
the lower 90s. Heat index values may reach 100 degrees in the
afternoon. The front will move out of the region tonight so not
expecting much in the way of thunderstorm develop. Temperatures
will remain on the warm side with lows Tuesday morning in the low
to mid 70s.

The front will make a return back toward the Mid-South on Tuesday
with a few thunderstorms expected to move through the region with
a better chance of rain in the afternoon. Temperatures will be a
little warmer on Tuesday with highs in the low to mid 90s. The
front will finally be east of the region by Tuesday night with dry
weather expected. Temperatures will be a little warmer Tuesday
night with lows in the mid to upper 70s.

A new cold front will move toward the region on Wednesday with
more thunderstorms expected for Wednesday and Wednesday night.
Temperatures will be a little warmer on Wednesday with highs in
the mid 90s. Heat index values could start to approach 105
degrees. On Thursday, the cold front moves through the Mid-South
with some thunderstorms expected during the day. The cold front
will move out of the region Thursday night with dry weather
expected for both Thursday night through Friday night.

Models are starting to show some type of tropical development in
the Gulf which could move into the southern U.S. over the weekend.
There is much disagreement as far as track or strength of this
system but for now it appears that there will be a chance of rain
across portions of the Mid-South for Saturday and Sunday.

ARS

&&

.AVIATION...12Z TAFs

Patchy fog will result in temporary MVFR/IFR conditions at MKL
through 13Z. Otherwise, VFR conditions expected outside of
thunderstorms with light winds. Isolated to scattered showers and
thunderstorms possible at sites, especially this afternoon into
early evening.

CJC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jul 8, 2:31 AM CST, 8 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
331 AM CDT Mon Jul 8 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-091045-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
331 AM CDT Mon Jul 8 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 heat. Local standard time, as filed.

Heat, Clay

When
July 8, 11:00 AM CST to July 10, 6:00 PM CST
Where
Clay forecast zone
Reported by
ASOS
Coordinates
36.368, -90.417 (the zone’s center; the record gives no point)

Afternoon heat index values exceeded 105 degrees.

Heat, Greene

When
July 8, 11:00 AM CST to July 10, 6:00 PM CST
Where
Greene forecast zone
Reported by
ASOS
Coordinates
36.118, -90.559 (the zone’s center; the record gives no point)

Afternoon heat index values exceeded 105 degrees.

Heat, Craighead

When
July 8, 11:00 AM CST to July 10, 6:00 PM CST
Where
Craighead forecast zone
Reported by
ASOS
Coordinates
35.831, -90.633 (the zone’s center; the record gives no point)

Afternoon heat index values exceeded 105 degrees.

Heat, Poinsett

When
July 8, 11:00 AM CST to July 10, 6:00 PM CST
Where
Poinsett forecast zone
Reported by
ASOS
Coordinates
35.574, -90.663 (the zone’s center; the record gives no point)

Afternoon heat index values exceeded 105 degrees.

Heat, Mississippi

When
July 8, 11:00 AM CST to July 10, 6:00 PM CST
Where
Mississippi forecast zone
Reported by
ASOS
Coordinates
35.764, -90.054 (the zone’s center; the record gives no point)

Afternoon heat index values exceeded 105 degrees.

Heat, Cross

When
July 8, 11:00 AM CST to July 10, 6:00 PM CST
Where
Cross forecast zone
Reported by
ASOS
Coordinates
35.296, -90.771 (the zone’s center; the record gives no point)

Afternoon heat index values exceeded 105 degrees.

Heat, Crittenden

When
July 8, 11:00 AM CST to July 10, 6:00 PM CST
Where
Crittenden forecast zone
Reported by
ASOS
Coordinates
35.208, -90.309 (the zone’s center; the record gives no point)

Afternoon heat index values exceeded 105 degrees.

Heat, St. Francis

When
July 8, 11:00 AM CST to July 10, 6:00 PM CST
Where
St. Francis forecast zone
Reported by
ASOS
Coordinates
35.022, -90.748 (the zone’s center; the record gives no point)

Afternoon heat index values exceeded 105 degrees.

Heat, Lee

When
July 8, 11:00 AM CST to July 10, 6:00 PM CST
Where
Lee forecast zone
Reported by
ASOS
Coordinates
34.781, -90.782 (the zone’s center; the record gives no point)

Afternoon heat index values exceeded 105 degrees.

Heat, Phillips

When
July 8, 11:00 AM CST to July 10, 6:00 PM CST
Where
Phillips forecast zone
Reported by
ASOS
Coordinates
34.428, -90.848 (the zone’s center; the record gives no point)

Afternoon heat index values exceeded 105 degrees.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2019Every state in 2019This day in weather historyWarnings in Arkansas, July 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 845127, 845431, 845432, 845433, 845434, 845435, 845436, 845437, 845438, 845439.